Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 132, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 20, 2016, 3:14 PM CDT for Jackson County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2016, 3:14 PM CDT (20:14 UTC)
- Expired
- Jul 20, 2016, 3:45 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jackson County, MS
The radar
The Mobile radar (KMOB), 55 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
346
WUUS54 KLIX 202014
SVRLIX
MSC059-202045-
/O.NEW.KLIX.SV.W.0132.160720T2014Z-160720T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
314 PM CDT WED JUL 20 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 345 PM CDT
* AT 313 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HICKORY
HILLS...OR NEAR ESCATAWPA...MOVING WEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OCEAN SPRINGS...MOSS POINT...ESCATAWPA...ST. MARTIN...GAUTIER...
GULF HILLS...LATIMER...GULF PARK ESTATES...
VANCLEAVE AND HICKORY HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3031 8873 3035 8879 3034 8880 3053 8889
3054 8888 3060 8857 3043 8849
TIME...MOT...LOC 2013Z 068DEG 13KT 3049 8862
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 12:15 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 20, 12:15 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1215 PM CDT WED JUL 20 2016 .AVIATION... Less convective activity is expected today as a strong upper level ridge suppresses overall instability. Some widely scattered thunderstorms may affect KMCB...KHDC...KASD...and KGPT this afternoon, and have placed VCTS wording in the forecast for these terminals. Outside of the convective threat, all of these terminals will see VFR conditions prevail through the entire forecast. All of the other terminals should see VFR conditions prevail through tomorrow afternoon. There will be variability in wind direction for terminals closer to the lake and coast due to seabreeze/landbreeze cycles. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 76 96 75 95 / 10 20 10 30 BTR 77 96 77 95 / 10 30 10 30 ASD 78 94 78 94 / 10 20 10 30 MSY 79 95 79 94 / 10 20 10 20 GPT 78 93 78 92 / 10 20 10 30 PQL 74 93 74 92 / 10 20 10 30 && .LIX Watches/Warnings/Advisories... LA...None. GM...None. MS...None. GM...None. && 32
Hazardous weather outlook, Jul 20, 11:03 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1103 AM CDT WED JUL 20 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-210415- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1103 AM CDT WED JUL 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW STORMS COULD BRIEFLY BECOME STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. HEAT INDEX READINGS ARE EXPECTED TO RISE TO BETWEEN 102 AND 105 DEGREES DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON HOURS...WITH THE BEST CHANCES ON SUNDAY THROUGH TUESDAY. A FEW STORMS EACH DAY COULD BRIEFLY BECOME STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THURSDAY THROUGH SATURDAY HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID 90S WITH HEAT INDEX READINGS BETWEEN 103 AND 108 DEGREES. A HEAT ADVISORY MAY BE ISSUED...IF NOT...CAUTION SHOULD STILL BE EMPHASIZED DURING THE HOTTEST PORTION OF EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
In the hours before
Local storm report, Jul 20, 9:26 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
926 AM CDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM MARINE TSTM WIND 16 SSW BURAS 29.12N 89.55W
07/15/2016 M41.00 MPH GMZ552 LA AWOS
36 KNOT/41 MPH WIND GUST MEASURED AT WEST DELTA 27A
/KDLP/.
0400 PM MARINE TSTM WIND 24 S VENICE 28.93N 89.41W
07/15/2016 M45.00 MPH PLAQUEMINES LA C-MAN STATION
39 KNOT/45 MPH WIND GUST MEASURED AT PILOTS STATION EAST
- SOUTHWEST PASS C-MAN /PSTL1/.
0400 PM MARINE TSTM WIND 26 S VENICE 28.90N 89.43W
07/15/2016 M39.00 MPH GMZ552 LA C-MAN STATION
34 KNOT/39 MPH WIND GUST MEASURED AT SOUTHWEST PASS C-MAN
/BURL1/.
0412 PM MARINE TSTM WIND 24 S VENICE 28.93N 89.41W
07/15/2016 M39.00 MPH PLAQUEMINES LA C-MAN STATION
34 KNOT/39 MPH WIND GUST MEASURED AT PILOTS STATION EAST
- SOUTHWEST PASS C-MAN /PSTL1/.
0854 AM MARINE TSTM WIND 24 S VENICE 28.93N 89.41W
07/16/2016 M43.00 MPH PLAQUEMINES LA C-MAN STATION
37 KNOT/43 MPH WIND GUST MEASURED AT PILOTS STATION EAST
- SOUTHWEST PASS C-MAN /PSTL1/.
1205 PM WATER SPOUT 3 SSW GRAMERCY 30.02N 90.71W
07/17/2016 ST. JAMES LA BROADCAST MEDIA
MEDIA REPORTS AND VIDEO IMAGERY SHOWED A WATERSPOUT OVER
THE MISSISSIPPI RIVER. TIME ESTIMATED FROM RADAR.
&&
TEAM LIXSpecial weather statement, Jul 20, 1:22 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
122 PM CDT WED JUL 20 2016
MSZ071-201845-
WALTHALL-
122 PM CDT WED JUL 20 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WALTHALL COUNTY...
AT 121 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PICKWICK...OR
NEAR KOKOMO. THE STORM IS NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
WALTHALL COUNTY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3118 9003 3117 9001 3114 9001 3113 9000
3113 8994 3111 8994 3111 8993 3110 8993
3109 8992 3108 9005 3123 9004 3123 9003
TIME...MOT...LOC 1821Z 100DEG 2KT 3115 8993Special weather statement, Jul 20, 2:52 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
252 PM CDT WED JUL 20 2016
LAZ071-MSZ069-070-202015-
NORTHERN TANGIPAHOA-PIKE-AMITE-
252 PM CDT WED JUL 20 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TANGIPAHOA
PARISH...SOUTHEASTERN AMITE AND SOUTHERN PIKE COUNTIES...
AT 252 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF MAGNOLIA...OR 12 MILES SOUTHEAST OF MCCOMB...MOVING WEST AT 15
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAGNOLIA...KENTWOOD...OSYKA AND TANGIPAHOA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3117 9035 3104 9028 3100 9035 3088 9052
3114 9063
TIME...MOT...LOC 1952Z 069DEG 11KT 3108 9037Special weather statement, Jul 20, 2:57 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
257 PM CDT WED JUL 20 2016
MSZ082-202100-
JACKSON-
257 PM CDT WED JUL 20 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON COUNTY...
AT 257 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WADE TO MOSS POINT. MOVEMENT WAS
SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OCEAN SPRINGS...MOSS POINT...ESCATAWPA...GAUTIER...GULF HILLS...
BIG POINT...HELENA...WADE...GULF PARK ESTATES...VANCLEAVE...
HICKORY HILLS...HURLEY AND LATIMER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3034 8845 3032 8848 3032 8851 3035 8851
3035 8858 3037 8859 3036 8860 3037 8860
3036 8862 3037 8862 3034 8870 3037 8879
3038 8879 3038 8877 3039 8880 3067 8889
3071 8888 3073 8844 3036 8843
TIME...MOT...LOC 1957Z 066DEG 5KT 3067 8862 3040 8853The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:22 PM CDT | Special Weather Statement | LIX | Walthall | 23 min |
| Jul 20, 2:52 PM CDT | Special Weather Statement | LIX | Pike | 23 min |
| Jul 20, 2:57 PM CDT | Special Weather Statement | LIX | Jackson | 63 min |
| Jul 20, 3:29 PM CDT | Special Weather Statement | LIX | Hancock | 31 min |
| Jul 20, 4:13 PM CDT | Special Weather Statement | LIX | Harrison | 32 min |
| Jul 20, 4:35 PM CDT | Special Weather Statement | LIX | Hancock | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.